Doctor insights on:
Fever After Chemo
Any ideas why I would be running fevers after finishing chemo for breast cancer in nov? I ran a fever at night for 10+ days in early dec & again now.
Puzzling: By now your blood counts should be normal (have they been checked?). Also, how high is the fever? Any associated symptom? Any new medication? You need a full physical to try to disclose the source of that fever, may have nothing to do with your cancer or the chemo but it certainly needs an evaluation. ...Read more
Chemotherapy: Cheom can cause physical sypmtoms, like fatigue and increased temperature. But if you have any concerns, you should discuss them with your oncologist. Tylenol (acetaminophen) will only lower your temperature by about 1 degree, so if the temperature is high for more than a few hours, either see your doctor or go to the ER ...Read more
Yes: It is common for patients to develop fevers and flu like symptoms from bleomycin. ...Read more
Could excessive chemotherapy cause my skin to radiate more heat without increasing my core temperature of giving me a fever? It seems to do so.
No not at all: Chemo does not have any such effects on your body. Seek your oncologist's advice. This will further reassure you and it will all settle down soon and your body will be back to normal. ...Read more
I have fever in back of my head and a strong headache, sometimes becomes strong that I can't even stand. Ps. I took my last chemotherapy 3 wks. Ago.
Yes: Go to ER and be checked. Do not wait. ...Read more
Concern: It's definitely concerning. While I can't say for sure it's sepsis without other information including a blood culture and other information, it's possible you could be on your way to sepsis, especially given the fact you're on chemotherapy. I would highly suggest you get in touch with your treating physician or his/her on call physician this afternoon and discuss your symptoms with them. Good luck ...Read more
Hard to say.: Obviously you have a complicated situation. BP does sometimes drop for a variety of reasons. You should discuss this with your docs who can put it into context. ...Read more
In tumor fever without infection, is it normal to run a low grade fever 24 hours a day? Not on chemo or meds.
Possibly: Other causes should be ruled out. Low-grade fever, though not uncommon, should be reported to your care team and can be managed medically. ...Read more
On chemo wbc low bad fever. Iv antibiotics started since lady night. Fever fluctuating between 37-38.9? why not resolving?
Takes time: In your physical condition, the likely reason you got the infection is that your immune system isn't working as strongly as it should. Antibiotics don't work immediately, and the body's response to the infection (any localizing symptoms, fever) can lag behind that. Be patient, and discuss your concerns (and be sure to follow up as directed) with your treating doctors. ...Read more
Worried - fever at 38.6 after 14 days from chemo. Can this be cancer progressing? On oxyplatin and raltitrexed for metastic colon cancer?
Fever after chemo:
Is typically considered an oncologic emergency and you should go to the hospital or call your oncology nurse/team for further instructions. You may be "neutropenic" from your chemo, meaning that the WBCs that fight acute bacterial infections are very low. This can put you at risk of becoming seriously ill, and again you should be seen ASAP.
Fever is not typically a sign of cancer progressing. ...Read more
I've been running 100-101 fever for 4 days. Now it's 99.5. Am I fever-free & safe to visit chemo patient in isolated ward w/neutropenia and pneumonia?
How common for person to have consistent fevers from chemo, just before having a bone marrow transplant?
Depends: It depends on the type of chemotherapy you are getting and the type of cancer that is being treated. Although some types of cancers, like leukemias, can cause fevers themselves, it usually isn't a good sign that you are having fevers. Sometimes this is expected but almost always needs a closer look by your doctor. Please call your doctor as soon as possible. Hope this helps. ...Read more
I have Hodgkin's lymphoma stage 3-4 not sure yet. I haven't started chemo yet. But am dizzy. Nauseous. And have a fever. Is this normal?
Yes: Your symptoms are due to the Hodgkin's Disease. Be sure to tell your oncologist how you feel. ...Read more
If in chemo, with low white cell counts & bacterial infections, is having no fever a symptom of low white cell counts or infections are under control?
May be sepsis:
But could be something else. Please go to the nearest Emergency facility as soon as you can.
Wish you well. ...Read more
I was diag. With UTI and given macrobid. 4 days later, still have fever and feel worse! I finished chemo for ovarian cancer in jan. What to do?
Call your doctor: It could be that your UTI is due to some bacteria resistant to macrobid. But your symptoms of fever and feeling worse may be due to something else. You should call the doctor who prescribed you Macrobid and let him/her know how you are feeling. Or go to the er if you are feeling extremely sick. ...Read more
Breast cancer stage 2a. Last chemo on 4/7/14. In hospital, fever keeps spiking. Could cancer have spread?
Having had a chemo treatment recently, I am getting quite the pain after urinating. Itc or infection brewing? No fever yet.
High fever contagious? Last sunday I began having a high fever (103), chills, and body aches. My step mother has recently had chemo and her blood platlets where removed and then replaced in dec 2011. She has recently been receiving chemo once a month.
Friend with terminal pancan has hospice but no chemo. Bile duct blocked, has drainage tube. Running fevers at night and is very weak. Time left?
Complicated question: Hospice intimates a max of 6 months, but we are poor at predicting exactly when. Too many factors involved. ...Read more
Patient is bmt relapesed aml, after chemo. Dli was given, developed some lung infection and now is on vantilator since 5 days. 40% vent., with fever.
What is your questin: Please ask your question more clearly.Get a more detailed answer ›
What would be the cause of my mother's WBC be 38, 000? She just finished chemotherapy 3 weeks ago and has a fever of 101.4 for one day.
A high WBC after chemotherapy can be related to growth factors that are sometimes given after chemotherapy and infections, among other things.
However, the most important thing is to call your mother's oncologist regarding the fever. A fever while on chemotherapy is something that must be addressed urgently. ...Read more
In chemotherapy. White blood count low and fever. Also very tierd and sleepy. Can it def be infection as low white cell count? What could the extreme tierdness be?
Watch out for Fever!: There are more than one causes for feeling tired. Infection can cause it as you indicated but here fever is the first symptom. So if you feel cold, shiver, check your temp or go to an ER for evaluation. If you do not feel feverish (Hot or very cold), Anemia/low Hemoglobin (Hb) is another common reason especially after multiple cycles of chemo. If your Hb is >10Gram, no fever, then chemo may cause ...Read more
Flu shot has killed virus and will not do any harm unless you are allergic to eggs. Please note that flu shot is not 100% effective even in normal people and your response may be even less, still having said all that, it is important the you take the flu shot. If you have not taken pneumonia vaccination, and shingles vaccine, you should take those also.
Wish you good health! ...Read more
Please do!: You really should! No one will force you to have a flu shot, but you are protecting your family member. The goal of flu shots is "herd immunity"-- if almost everyone is vaccinated, very few can get the flu and transmit it to others. The flu can kill someone with a weak immune system if you pass it on to them even if you don't get very sick yourself! ...Read more